How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Medical Physician and Surgeon
Category: Medical
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Medical Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

I started the medifast program & I am in my 8 th week .I lost

This answer was rated:

I started the medifast program & I am in my 8 th week .I lost 17 ilb the first 6 weeks then things changed I am eating every 2 1/2 to 3 hrs as planned .I was sleeping 7 hrs & all of a sudden I am waking in the middle of nite & having to eat then too. I thought I was waking just because my husband came home from work & I heard him but that wasnt the case last nite or the nite before & never heard him come home but woke up needing to eat ,Its like my metabolism is all messed up. I Have been on 300 mg of Lithobid & 25mg Lamictal in morning & at bed 50mg of Lamictal .could the medication be causing any of this.?I was told to monitor the Lithium levels but what about the Lamictal. I went to doc on friday cause I was waking in nite & gave blood to have blood surgar & Lithium levels checked . I go back Wed but in the mean time I am waking after 3 to 4 hrs of sleep & them cant sleep but an hr mor but after beibg awake for a couple hrs first.I also noticed as I am eating my medifast more often my weight loss has been 1 lb a week for the lasr couple weeks but I have been still losing weight just not as quickly.
Hello,

Welcome to Just Answer:

It is likely that you are experiencing the increased side effect of insomnia (sleep disturbance) due to lamcital as a result of the medifast program. It is likely that the medifast program increases the amount of lamictal and lithium in the blood, however, since lamictal causes sleep disturbance, you are noticing the effect. The effect of melatonin may take 1-2 weeks to be seen well. However, the most important step to resolve this problem at this time is to adjust the dose (slight decrease with monitor of blood level) of lamictal with the help of your doctor. I suggest that you do not adjust the dose by yourself. The blood level of lithium should also be monitored and adjusted if necessary. Therefore, I suggest that you follow-up with your doctor for closer evaluation.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.


Edited by Dr. Stan on 8/22/2010 at 11:53 AM EST
Customer: replied 6 years ago.
I heard that in some instances people can be weaned off some medications completely by their doc, is that a possibility down the road as my body comes to a healthy BMI since I only have taken the meds for no longer than ten yrs & the same med for 8 yrs
Thank you so much:

I agree, it is possible after a period of 2 or more years without symptoms from the medical condition, that the doctor would consider a gradual weaning off process from the medications. However, the process has to be consider and done carefully by the doctor.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.


Edited by Dr. Stan on 8/22/2010 at 12:31 PM EST
Customer: replied 6 years ago.
what do you reccomend to try & sleep thru the nite in the next few days until I return to the doc on the 25th of Aug?
Thank you so much:

I suggest that you either hold-off on the medifast program for the next few days, or you call and request for your doctor to evaluate your lamictal (and/or lithium) blood levels and adjust them as soon as possible. In addition, I glass of warm 1-2 % milk at bedtime could be beneficial.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and 5 other Medical Specialists are ready to help you